My seven-year-old step-daughter has been diagnosed with ADHD with severe obsessive compulsive tendencies. She is on 35 mg of Concerta daily and this seemed initially to help her control her temper tantrums. After being on this medication for one year now, her hair-raising screaming, punching, kicking over issues like taking a shower or getting dressed to go to school have become increasingly severe again. When sent to her room she will not stay unless physically restrined (holding door shut or daddy holding his arms around her). She goes from a high-pitched screaming sound to a low growl. She has no respect for parental authority or houshold rules. I have tape-recorded her most recent tirade for a doctor to listen to. I feel this behavior is sociopathic and that she needs a physical exam to determine if her brain function is normal. She had severe RSV prior to her first birthday and was hospitialized in infant ICU and given oxygen therapy. Could she possibly be suffering from long-term effects of oxygen deprivation that may be contributing to her lack of control?
The behavior you describe is not typical of children whi display ADHD alone, and any stimulant medication will not address it. It's likely she displays severe Oppositional Defiant Disorder or Mood Disorder (alongside the ADHD).The doctor may want to arrange for a pediatric neurological consult, with perhaps an EEG. If all this is negative, then trial on mood stabilizing medication or antidepressant med might be helpful. You might benefit from a consult with a pediatric mental health clinician to discuss a systematic approach at home to her behavior.
I have a 8 year old adopted daughter. I love her to pieces but I cant handle her behavior. She stuggles with me and has started being disobedient. She is on Zoloft. .25mg I cant get help anywhere. I call the doctor he tells me to give her up. To call the police and let them deal with her. She steals, lies, and hurts her brother and sister. She is screaming and fighting and tearing up stuff. I don't want to send her away but who can I get to give the diagnosis and get her the help she needs. School says that they haven't noticed anything but since I brought it up and now I requested and IEP they notice that she day dreams and has difficult with math. I can't hold her like I use to. It's getting more difficult. She even hurts herself when she's jumping up and down on her bed. HELP!
The good news in what you describe is that her behavior in school is apparently OK. Now, that may not be much consolation to you, because you still must live with a difficult situation at home. On the practical end at home, be sure you limit her intake of carbohydrates, particularly in the form of starches and sugar. Also, be sure she eats a lot of protein and receives (either via food or supplement) Omega-3 Fatty Acids. On the medical front, she can obtain much more help via medication than she currently is. The small dose of Zoloft is not offering sufficient symptom reduction, and you should re-visit that isssue. I'd pursue a second opinion consult, or even changes her prescribing doctor.
Why do you need to limit the Carbohydrate?How will that help.
I have a defiant 13 year old son who is on Addreall and wellburtin. He also craves carbs! I have read about the Omega-3 in helping bipolar. Can this be taken with these two medications.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.